EXACTECH, INC. LOGIC TIBIA PS MOD INSRT SZ 4 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
02-012-35-4009 |
| Medical Device Problem Code |
Naturally Worn (2988)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Synovitis (2094); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Implant Pain (4561)
| Date of Event |
10/06/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
1038671-2022-01360 d10: 4581445 02-010-01-0340, posterior stabilized cemented femoral component, size 4.4637628 02-012-41-4040, optetrak logic trapezoidal cemented tibial tray 4f/4t.4657640 200-02-35, optetrak logic patella, 35 mm.The product associated with the reported event is within the scope of recall z-0021-2022; however, there is insufficient information to evaluate whether the subject issue of the recall was a cause or contributor to the reported event.Multiple mdr reports were filed for this event, please see associated reports: 1038671-2022-01360.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
Event or Problem Description
It was reported that approximately 69 months after a right total knee replacement procedure, the patient underwent a revision procedure to address aseptic loosening of the femoral component, osteolysis, pain, and instability.Initial surgery and revision surgery operative notes were provided.Postoperative diagnosis indicated aseptic loosening of the femoral component, synovitis, and osteolysis secondary to polyethylene wear of the tibial and patellar components.Tissue specimens sent to pathology revealed evidence of polyethylene particulate debris, including small and large polyethylene particles resulting in tissue reaction to particulate implant material and tissue necrosis.Surgeon performed a revision total knee replacement.Patient left the operating room in stable condition.No further issues or complications were reported.No additional information is available.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The reason for the revision reported cannot be confirmed from the information provided but may be the result of femoral loosening, instability, and prosthesis wear or due to inclusion of the polyethylene in the packaging recall.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.